MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE
Model Number M00562371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bowel Perforation (2668); No Code Available (3191)
Date of Event 10/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over age of 18.The complainant was unable to provide the lot number of the suspect device.Therefore, the manufacture and expiration dates are unknown.(b)(4).According to the complainant, the suspect device has been disposed and is not available for return.If any relevant information is received, a supplement mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator medium crescent snare was used in the colon during a colonoscopy with polypectomy procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the physician was performing polypectomy.While lifting the polyp with orise gel and resecting the target polyp it was noted through visual endoscopy that there was a perforation in the colon.Reportedly, the patient did not present any symptoms.However, the patient's tissue was friable.There was no alleged malfunction nor any damage noted with the device.In the physician's assessment, the snare did not cause or contribute to the perforation; however, it was the thin wall or heat that caused the perforation.The perforation was treated through surgical intervention and was resolved.The procedure was not completed due to this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
CAPTIVATOR
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9305803
Report Number3005099803-2019-05495
Device Sequence Number19421238
Product Code FDI
UDI-Device Identifier08714729019381
UDI-Public08714729019381
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K941750
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM00562371
Device Catalogue Number6237
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2019
Initial Report FDA Received Date11/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;